Alert archive / Nebraska / Red Flag Warnings in 2009
Red Flag Warning 4, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Apr 20, 2009, 2:06 PM CDT for 9 counties in Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2009, 2:06 PM CDT (19:06 UTC)
- Expired
- Apr 20, 2009, 6:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Hastings, NE
Counties Clay County, NE, Fillmore County, NE, Greeley County, NE, Hamilton County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, Thayer County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 82 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1895 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGID 201906 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 206 PM CDT MON APR 20 2009 NEZ040-041-048-049-063-064-076-077-087-202300- /O.NEW.KGID.FW.W.0004.090420T1906Z-090420T2300Z/ GREELEY-NANCE-MERRICK-POLK-HAMILTON-YORK-CLAY-FILLMORE-THAYER- 206 PM CDT MON APR 20 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES: IN NEBRASKA...40...41...48...49...63...64...76...77...87. NORTHWEST WINDS AT 20 TO 30 MPH WITH HIGHER GUSTS...AND RELATIVE HUMIDITIES BETWEEN 15 AND 20 PERCENT ARE EXPECTED TO CONTINUE FOR THE REST OF THE AFTERNOON. THE COMBINATION OF THESE WEATHER ELEMENTS ALONG WITH DRY FUELS WILL LEAD TO AN INCREASED FIRE DANGER RISK. BURNING SHOULD BE AVOIDED FOR THE REMAINDER OF THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ EWALD
1 follow-up statement
000 WWUS83 KGID 202254 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 554 PM CDT MON APR 20 2009 NEZ040-041-048-049-063-064-076-077-087-210000- /O.EXP.KGID.FW.W.0004.000000T0000Z-090420T2300Z/ GREELEY-NANCE-MERRICK-POLK-HAMILTON-YORK-CLAY-FILLMORE-THAYER- 554 PM CDT MON APR 20 2009 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CDT THIS EVENING... THE RED FLAG WARNING INCLUDED THE FOLLOWING FIRE WEATHER ZONES: IN NEBRASKA...40...41...48...49...63...64...76...77...87 WINDS WILL CONTINUE TO DIMINISH THIS EVENING AS THE RELATIVE HUMIDITY RISES. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Apr 20, 12:32 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 20, 12:32 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1232 PM CDT MON APR 20 2009 .AVIATION...18Z KGRI TAF. NORTHWEST WINDS WILL CONTINUE NEAR 20 KTS WITH GUSTS TO 30 KTS THIS AFTERNOON AS DECENT PRESSURE GRADIENT BETWEEN LOW MOVING INTO THE GREAT LAKES REGION AND HIGH BUILDING INTO THE PLAINS. THESE WINDS SHOULD LET UP AFTER SUNSET AS THE HIGH PRESSURE CONTINUES TO BUILD IN AND THE GRADIENT RELAXES. OTHERWISE EXPECTING VFR CONDITIONS TO PREVAIL THROUGH THE PERIOD. && PREV DISCUSSION... /ISSUED 503 AM CDT MON APR 20 2009/ DISCUSSION...FORECAST CHALLENGES INCLUDE SKY COVER AND TEMPERATURES. WATER VAPOR LOOP REVEALS A LONGWAVE UPPER TROUGH IN THE EASTERN HALF OF THE UNITED STATES WITH A LONGWAVE RIDGE IN THE WEST. BOTH ARE NEGATIVELY TILTED...LEAVING US WITHIN NORTHWEST FLOW. MID-LEVEL CLOUDINESS UPSTREAM WITHIN NORTHWEST FLOW WILL BE A CHALLENGE. SEEMS TO BE SOME BREAKS IN THE CLOUDINESS...BUT AM SENDING AN UPDATE TO THE ORIGINAL FORECAST TO ACCOUNT FOR SOME FILLING IN THAT IS EVIDENT ON SATELLITE. LOOKS LIKE IT MAY BE A BIT MORE CLOUDY TO THE WEST AND NORTHWEST SO I KNOCKED DOWN TEMPERATURES THERE...BUT KEPT THEM UP MORE IN THE EAST. THIS COULD CONTINUE TO BE A CHALLENGE FOR TUESDAY AND POSSIBLY WEDNESDAY AS PERTURBATIONS WITHIN THE FLOW COULD BRING A BIT OF CLOUDINESS FROM TIME TO TIME. KEPT WEDNESDAY/WEDNESDAY NIGHT DRY...BUT MODELS CONTINUE TO SHOW A SHORTWAVE TROUGH MOVING THROUGH. MOISTURE IS LIMITED...SO AM RELUCTANT TO INTRODUCE ANY PRECIPITATION ALTHOUGH MODELS ARE PAINTING SOME PRECIPITATION IN THE AREA WITH THE AID OF A LOW- LEVEL JET. COULD BE A SITUATION WHERE HIGH PLAINS CONVECTION FIRES UP AND MOVES EAST...BUT AGAIN...VERY OUTSIDE CHANCE RIGHT NOW. GENERALLY WENT ON THE WARM SIDE OF GUIDANCE...ESPECIALLY SOUTH AS BOIVERIFY CONTINUES TO DEMONSTRATE A COOL BIAS OF MODEL PERFORMANCE. LOOKS LIKE THERE MAY BE SOME DECENT DOWNSLOPING ON TUESDAY TO THE SOUTHWEST AS WELL. BUMPED UP TEMPERATURES A BIT FOR THURSDAY AND FRIDAY AS MODELS ARE TRENDING TOWARD WARMER LOW-LEVEL TEMPERATURES AND A SLOWER COLD FRONT PASSAGE THIS WEEKEND. DID NOT CHANGE THE COOLER TEMPERATURES ON SATURDAY...BUT MODEL TRENDS SUGGEST MUCH WARMER HIGHS FOR SATURDAY AS WELL WITH THE COOLER AIR MOVING IN LATER...AND EVEN THEN...THE BULK OF THE COOLER AIR IS KEPT NORTH. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 20, 5:06 AM CDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 506 AM CDT MON APR 20 2009 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 211015- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 506 AM CDT MON APR 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
Nearby
Red Flag Warnings in Nebraska, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.